Adverse effects of systemic therapy in a patient with urothelial bladder cancer and chronic kidney disease - a case report.
Аннотация
For patients with urothelial bladder cancer who are ineligible for cisplatin-based chemotherapy, particularly those with chronic kidney disease (CKD), immune checkpoint inhibitors (ICIs) have become an important therapeutic alternative. However, these agents may cause immune-related adverse events (irAEs) that can mimic CKD progression and complicate clinical management. We report the case of a 72-year-old man with type 2 diabetes mellitus and CKD who underwent cystoprostatectomy for locally advanced urothelial carcinoma. Following confirmation of PD-L1 positivity, adjuvant nivolumab was initiated at a dose of 240 mg every two weeks. After three treatment cycles, the patient developed diffuse myalgia, progressive weakness of all limbs, and paresthesia of the upper extremities. Laboratory results showed leukocytosis with neutrophilia and elevated alanine aminotransferase (100 U/L), C-reactive protein (119 mg/L), and troponin (113 ng/L), with normal creatine kinase activity. Electrocardiography and echocardiography excluded ischemia and myocarditis, while electromyography was unremarkable. High-dose intravenous glucocorticosteroids (1 mg/kg) led to clinical improvement, but symptom recurrence during tapering required re-escalation of immunosuppressive therapy. Multidisciplinary evaluation revealed chronic steroid toxicity and secondary testosterone deficiency. The patient continued on a gradual steroid taper combined with testosterone replacement and rehabilitation, achieving steady functional recovery under specialist follow-up. The presentation was consistent with ICI-induced muscular and endocrine toxicity, with no evidence of myocarditis or neuromuscular transmission disorder. This case underscores the diagnostic complexity of distinguishing irAEs from CKD progression and other comorbidities, highlighting the importance of coordinated input from oncology, nephrology, endocrinology, neurology, and cardiology teams. Adjuvant nivolumab remains a valuable therapeutic option for cisplatin-ineligible urothelial carcinoma patients with CKD, but its safe use requires vigilant monitoring, timely immunosuppression, and cautious steroid tapering. This report contributes to the limited body of evidence on ICI safety in patients with renal impairment and provides practical insights for multidisciplinary management in this challenging clinical context.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.